MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017 and (b)(6) 2018.It was indicated that the device is not returning for evaluation as it was discarded; therefore a failure analysis of the complaint device cannot be completed.A review of the device/lot history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zkb00 17.5 diopter lens was implanted in the patient's right eye (od) on (b)(6) 2017.It was later explanted on (b)(6) 2018 because the patient did not receive the desired near vision results wanted.Reportedly, the patient is unable to read at near without glasses.There was no incision enlargement and the outcomes do not significantly interfere with activities of daily life.There was also no vitrectomy performed and no sutures used.There was no patient injury and the patient is doing fine post-operatively.The explanted lens was discarded.No additional information was provided.
 
Additional Manufacturer Narrative
In the initial the complaint device was reported as discarded however the device has been returned and evaluated.Therefore, the following fields have been updated accordingly.Device available for evaluation: yes.Returned to manufacturer on: 01/09/2019.Device returned to manufacturer: yes.Method code updated to 10, additional results code 114.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8183359
Report Number9614546-2018-01184
Device Sequence Number1406255
Product Code MFK
UDI-Device Identifier05050474560031
UDI-Public(01)05050474560031(17)181030
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2018
Device Model NumberZKB00
Device Catalogue NumberZKB00U0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer01/30/2019
10/25/2020
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/25/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005